Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 119, NWS Memphis, TN

March 27, 20084 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Mar 27, 2008, 11:54 AM CDT for 4 counties in Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2008, 11:54 AM CDT (16:54 UTC)
Expired
Mar 27, 2008, 12:45 PM CDT
In force
51 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Carroll County, TN, Gibson County, TN, Henry County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 103 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 10:26 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 27, 10:26 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 AM CDT THU MAR 27 2008

.UPDATE...

A STATIONARY FRONT EXTENDS FROM SOUTH CENTRAL MISSOURI INTO
SOUTHERN ILLINOIS AND INDIANA THIS MORNING. SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPED ON THE NOSE OF THE LOW LEVEL JET ACROSS
NORTHEAST ARKANSAS EARLY THIS MORNING AND THEY CONTINUE TO MOVE
EAST IN CONCERT WITH THE SHIFTING LOW LEVEL JET. MOST OF THESE
SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE AREA THIS MORNING
AS THE NOSE OF THE LOW LEVEL JET LIFTS TO THE NORTHEAST. EXPECT LOW
CLOUDS TO MIX OUT SOME THIS AFTERNOON ALLOWING FOR SOME SUNSHINE
AND TEMPS INTO THE 70S. CURRENT FORECAST ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 314 AM CDT THU MAR 27 2008/

..WET PATTERN SHAPING UP FOR UPCOMING WEEKEND INTO EARLY NEXT
WEEK...

A STATIONARY FRONT WILL REMAIN STALLED ACROSS SOUTHERN MISSOURI
TODAY. THE FRONT WILL CONTINUE TO BE THE FOCUS OF SHOWER AND
THUNDERSTORM DEVELOPMENT. EXPECT MUCH OF THE ACTIVITY TO REMAIN
NORTH OF THE CWA MUCH LIKE TODAY SINCE THERE IS STRONG CAP OVER THE
MIDSOUTH. HOWEVER WILL KEEP A 20 POP GOING ALONG MISSOURI/KENTUCKY
BORDER IN CASE AN ISOLATED SHOWER OR THUNDERSTORM MOVES INTO THE
AREA. TEMPERATURES WILL BE WARM WITH HIGHS IN THE MID 70S.

TONIGHT AND FRIDAY...FRONT WILL SLIP SOUTH INTO THE CWA. THIS WILL
BRING BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES
WILL BE COOLER BEHIND THE FRONT.

FRIDAY NIGHT INTO SATURDAY...FRONT WILL REMAIN SOUTH OF CWA FRIDAY
NIGHT BEFORE BEGINNING TO LIFT NORTHWARD AS A WARM FRONT ON
SATURDAY. CHANCES FOR SHOWERS AND AN ISOLATED THUNDERSTORM WILL
CONTINUE FOR THE MIDSOUTH. TEMPERATURES WILL BE COOLER WITH HIGHS IN
THE MID 50S TO UPPER 60S AND LOWS IN THE 40S TO THE MID 50S.

BY SATURDAY NIGHT INTO SUNDAY...FRONT WILL SURGE NORTHWARD PUTTING
THE MIDSOUTH BACK INTO THE WARM SECTOR. EXPECT MAINLY DRY CONDITIONS
DURING THIS TIME. TEMPERATURES WILL BE IN THE 70S FOR HIGHS AND 50S
AND 60S FOR LOWS.

SUNDAY NIGHT INTO TUESDAY...FRONT WILL SAG SOUTHWARD AND BECOME
STALLED. LOW PRESSURE IS EXPECTED TO DEVELOP ALONG FRONT AND TRAVEL
NORTHEASTWARD ALONG THE FRONT. THIS WOULD BRING HEAVY RAIN TO AREAS
ALONG FRONT. FRONT WILL FINALLY BEGIN TO SAG SOUTH ON TUESDAY.
MODELS CONTINUE TO DIFFER ON WHERE THE FRONT WILL STALL. CURRENTLY
LATEST GFS SHOWS FRONT STALLING OVER NORTHEAST ARKANSAS/MISSOURI
BOOTHEEL. IF THIS SCENARIO PLAYS OUT IT WOULD NOT BE GOOD FOR
ONGOING RIVER PROBLEMS ACROSS EASTERN ARKANSAS. SCENARIO WOULD BE
HEAVIEST QPF OVER THIS AREA WHICH WOULD AGGRAVATE FLOODING. STILL A
LOT OF UNCERTAINTY THUS STAY TUNED TO LATEST FORECASTS INTO THIS
WEEKEND ON HEAVY RAIN/FLOODING POTENTIAL.

TUESDAY NIGHT INTO WEDNESDAY...HIGH PRESSURE WILL BUILD INTO THE
REGION WITH DRY CONDITIONS AND SEASONABLE TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  62  67  48 /  10  20  60  50
MKL  75  60  66  43 /  10  30  70  40
JBR  73  57  62  41 /  20  50  60  30
TUP  77  58  75  55 /   0  10  50  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

SJM
Hazardous weather outlook, Mar 26, 3:30 PM CDT, 20 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT WED MAR 26 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
330 PM CDT WED MAR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

MANY RIVERS OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL REMAIN
ABOVE FLOOD STAGE. SOME RIVERS HAVE HAVE CRESTED...BUT FLOODING WILL
STILL OCCUR IN AGRICULTURAL AREAS ADJACENT TO RIVERS. CONSULT THE
LATEST NATIONAL WEATHER SERVICE RIVER FORECASTS AND RIVER FLOOD
WARNINGS FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY AND FRIDAY WILL LIKELY SEE RIVERS NEAR OR ABOVE FLOOD
STAGE...PARTICULARLY OVER THE EASTERN ARKANSAS DELTA...WEST AND
SOUTHWEST OF MEMPHIS. IN ADDITION...RAINFALL EXPECTED THIS WEEKEND
INTO EARLY NEXT WEEK WILL LIKELY AGGRAVATE ON-GOING FLOODING.
PLEASE STAY TUNED TO THE LATEST WARNINGS AND FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

In the hours before

Local storm report, Mar 27, 9:02 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
902 AM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             HAYTI                   36.23N 89.75W
03/27/2008  E0.75 INCH       PEMISCOT           MO   TRAINED SPOTTER

&&

CCD
Local storm report, Mar 27, 9:11 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
911 AM CDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             HAYTI                   36.23N 89.75W
03/27/2008  E0.75 INCH       PEMISCOT           MO   TRAINED SPOTTER

0852 AM     HAIL             HAYTI                   36.23N 89.75W
03/27/2008  E0.75 INCH       PEMISCOT           MO   LAW ENFORCEMENT

&&

CCD
Special weather statement, Mar 27, 9:14 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
914 AM CDT THU MAR 27 2008

TNZ001-002-271500-
LAKE TN-OBION TN-
914 AM CDT THU MAR 27 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
OVER RIDGELY AT 914 AM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN LAKE AND OBION COUNTIES...INCLUDING THE CITY OF UNION
CITY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 1000 AM CDT.
Special weather statement, Mar 27, 9:58 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
958 AM CDT THU MAR 27 2008

TNZ002-003-271530-
WEAKLEY TN-OBION TN-
958 AM CDT THU MAR 27 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3
MILES NORTHWEST OF MARTIN AT 958 AM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING THE CITY OF
MARTIN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 1030 AM CDT.
Special weather statement, Mar 27, 11:05 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 AM CDT THU MAR 27 2008

TNZ021-271620-
CARROLL TN-
1105 AM CDT THU MAR 27 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
OVER BUENA VISTA AT 1105 AM CDT...MOVING EAST AT 35 MPH.

PEOPLE IN CARROLL COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1120 AM CDT.
Special weather statement, Mar 27, 11:37 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 AM CDT THU MAR 27 2008

TNZ003-020-271700-
GIBSON TN-WEAKLEY TN-
1137 AM CDT THU MAR 27 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8
MILES SOUTHWEST OF DYER AT 1137 AM CDT...MOVING EAST AT 40 MPH.

PEOPLE IN GIBSON AND WEAKLEY COUNTIES...INCLUDING THE CITY OF
TRENTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL NOON CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:06 PM CDTWind AdvisoryMEGCoahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more4 hr
Mar 27, 8:52 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion38 min
Mar 27, 9:18 AM CDTSevere Thunderstorm WarningMEGLake, Obion42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.